Hail, Hertford
- When
- June 6, 1:05 AM EST
- Where
- Hertford County, 3.62 mi ESE of Tunis
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 36.360, -76.820
Nickle sized hail fell near Tunis.
An early morning thunderstorm produced nickle sized hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AKQ wrote it up.
An early morning thunderstorm produced nickle sized hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 5, 8:49 PM EST, 4 hours 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 949 PM EDT TUE JUN 5 2007 .SYNOPSIS... LOW PRESSURE WILL LIFT NORTH OF NEW ENGLAND BY THIS EVENING... WHILE HIGH PRESSURE BUILDS INTO THE MID ATLANTIC REGION FROM THE WEST. THE HIGH WILL BECOME CENTERED ALONG THE MID ATLANTIC COAST ON WEDNESDAY...THEN MOVE EAST TOWARD BERMUDA THURSDAY AND FRIDAY. A WEAK COLD FRONT WILL APPROACH FROM THE WEST LATE FRIDAY...AND TRACK SLOWLY INTO THE MID ATLANTIC REGION SATURDAY. THE FRONT WILL STALL OVER THE REGION SATURDAY NIGHT AND SUNDAY...AS AN AREA OF LOW PRESSURE FORMS NEAR THE MID ATLANTIC COAST. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... EXPECT INCREASING COVERAGE OF PCPN AS SEVERAL SHORT WAVES MOVE THRU MID ATLC REGION OVRNGT. THE FIRST SHORTWAVE CURRENTLY OVR SRN MTNS LOOKS TO BE THE MORE ACTIVE WITH GOOD CELL COVERAGE ACRS SW VA/NW NC. LESS ACTVITY ASSOCD WITH SHORT WAVE OVR OHVLY. HAVE INCREASD POPS 10-20% OVRNGT. MUCH OF THE CONVECTION SHUD HOLD TOGETHER GIVEN THE UPPER FORCING...BUT SHUD TEND TO WEAKEN SLOWLY DUE TO THE UNFAVORABLE DIURNAL CYCLE. SOME OF THE STRONGER DOWNSTREAM STORMS HAVE BEEN PRODUCING LARGE HAIL AND WIND DAMAGE. ISOLATED SVR STORMS CUD REACH WESTERN FCST AREA BEFORE MIDNIGHT BUT SHUD CONT TO WEAKEN SUB-SVR AS STORMS MOVE OVR RMNDR FCST AREA DURING THE OVERNGT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... 700/500 MB TROUGH AXIS/VORT LOBE PIVOTS E OFF THE MID ATLC COAST DURING THE AFTN. FRONTOGENETIC FORCING OUT AHEAD OF THIS FEATURE WILL LINGER THROUGH THE MORNING...ESP OVER ERN ZONES. FORCING OCCURS WELL BEFORE PEAK DIURNAL HEATING...THEREFORE FOR NOW HAVE CONTINUED WITH SLIGHT CHANCES AT MOST. TEMPERATURES WILL BE THE MAIN STORY TOMORROW...WITH SHALLOW YET NOTICEABLE LLVL COOLING BEHIND THE SURFACE FRONT AS WEAK HIGH PRESSURE BUILDS ACROSS THE MID ATLC COASTAL WATERS. BLEND OF MAV (GFS) AND MET (NAM) GUIDANCE YIELDS MID/UPPER 70S ALONG THE LOWER ERN SHORE (MAYBE LOWER 70S RIGHT ALONG THE ATLC COAST)...WITH GENERALLY 80-85 ELSEWHERE ACROSS VA/NC AREAS. COMFORTABLE NIGHT WED NIGHT...PERHAPS THE LAST ONE FOR A WHILE... AS TEMPS FALL INTO THE 50S OVER MOST LOCALES OUTSIDE OF SERN VA AND NERN NC. CANNOT RULE OUT A FEW MID/UPPER 40S EITHER IN SPOTS WHERE RADITIONAL COOLING IS MOST FVRBL (INCLUDING SBY). THURSDAY...SURFACE HIGH PUSHES FARTHER OFFSHORE...ALLOWING FOR A RETURN TOWARD S/SW FLOW AND WARM ADVECTION WITHIN THE LOWER LEVELS. BASED ON THE LLVL THERMAL/THICKNESS PROFILES...EXPECT HIGH TEMPS THURSDAY TO BE AROUND 5-7F WARMER THAN WEDNESDAY. && .LONG TERM /FRIDAY THROUGH TUESDAY/... TOWARD THE END OF THE WEEK...GFS/ECMWF REMAIN IN GOOD CONSENSUS WITH THE AMPLIFYING UPPER RIDGE OVER THE ERN CONUS. 850 MB TEMPS CLIMB TO AROUND 20C ON FRIDAY...THUS HIGHS IN THE MID TO UPPER 90S STILL A GOOD BET. ALSO...WITH THIS DEGREE OF HEAT ALONG WITH THE PROGGED STRENGTH OF THE NEXT FRONT PER THE GFS AND ECMWF...AM MORE CONFIDENT TO BOOST POPS TO AROUND 30% FRIDAY NIGHT IN ADVANCE OF THE NEXT COLD FRONT. BOTH THE GFS AND ECMWF HAVE TRENDED TOWARD A MORE PROGRESSIVE UPPER TROUGH AND SURFACE FRONT OVER THE WEEKEND. THE UPSHOT... IT NOW DOES NOT APPEAR THE SURFACE FRONT WILL HANG UP IN OUR FCST AREA THROUGH SUN. THE GFS IS MORE PROGRESSIVE...FOR NOW HAVE LEANED MORE TOWARD THE ECMWF (AND HPC GUIDANCE) GIVEN THE LESS DRASTIC TRENDS PER THE ECMWF. WITH THAT SAID I HAVE ADVERTISED A SLIGHT COOLING TREND OVER THE WEEKEND (COOLER SAT...EVEN MORE COOLER SUN)...WITH LINGERING POPS ON SAT (HIGHEST IN THE SERN ZONES) AS THE FRONT DROPS S OF THE VA/NC BORDER BY EARLY SUN MORNING. TEMPS REBOUND A BIT EARLY NEXT WEEK AS THE SURFACE HIGH PUSHES OFFSHORE...THOUGH READINGS MUCH CLOSER TO SEASONAL NORMS (80S). && .AVIATION /02Z WEDNESDAY THROUGH SUNDAY/... WILL CONT THE GUSTY WINDS TO 30KTS THRU 00Z PER CRNT OBS. OTW... VFR CONDS INTO TNGT...ALTHO ISLTD MVFR CONDS IN ANY SHRA OR TSRA THIS EVENG INTO TNGT. FRNTL BNDRY LATER TNGT AND WED MORNG CUD PRODUCE LWR CIGS AND VSBYS IN ANY SHRAS OR TSRAS. THEN...GENERALLY VFR CONDS FOR LATER WED THRU FRI...AS HI PRES BLDS IN THEN OFFSHR. ANOTHER FRNT CUD BRING LWR CIGS AND VSBYS AGAIN IN SHRAS OR TSRAS FRI NGT THRU SAT MORNG. && .MARINE... WNDS (AND GUSTS) HAVE DMNSHD TO BLO SCA ERLY THIS EVE. SO UPDATED CWF TO ALLOW SCA HEADLINES TO EXPIRE. CDFRNT PASSAGE N-S AFTR MIDNITE. WNDS BECOME N BEHIND BNDRY...BUT DATA SUGGESTS ONLY ABT A 3-4 HR SURGE PRD AT SPEEDS OF ARND 15 KTS. NO SCA PLANNED FOR LATER TONITE...BUT CUD NOT RULE OUT A GUST OR TWO TO ARND 20KT ACROSS CHES BAY. OTW..NO FLAGS XPCTD AS WNDS SLOWLY BECOME SW BY MID WEEK AS H5 RIDGE MOVES OFF THE COAST. ANTHR FRNT XPCTD BY ERLY SAT. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...WFA NEAR TERM...BTC/BKH SHORT TERM...BKH LONG TERM...BKH AVIATION...MPR MARINE...JEF/MPR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 418 AM EDT TUE JUN 5 2007 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-060830- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 418 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-060830- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- 418 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MCNATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1033 PM EDT TUE JUN 5 2007 VAZ065-066-079-060330- BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA- 1033 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORM MOVING THROUGH SOUTHERN VIRGINIA... AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 12 MILES SOUTH OF CHASE CITY...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL BE NEAR BOYDTON...AND...ROGERS CORNER AT 1045 PM EDT...BASKERVILLE AT 1100 PM EDT...SOUTH HILL...AND...LA CROSSE AT 1125 PM EDT. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THIS STORM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. CULLEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1136 PM EDT TUE JUN 5 2007 NCZ012-030-VAZ065>067-079>081-087-088-092-060435- BERTIE NC-BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-LUNENBURG VA-MECKLENBURG VA-NORTHAMPTON NC-NOTTOWAY VA-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX VA- 1136 PM EDT TUE JUN 5 2007 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHCENTRAL VIRGINIA AND INTO NORTHEAST NORTH CAROLINA... AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM KENBRIDGE TO 32 MILES SOUTHWEST OF GARYSBURG...OR FROM KENBRIDGE TO 10 MILES NORTH OF NASHVILLE...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... LAWRENCEVILLE AROUND 1150 PM EDT... MCKENNEY AROUND 1210 AM EDT... GARYSBURG AROUND 1220 AM EDT... EMPORIA AROUND 1225 AM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS AND FLOODING IN LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. GINGRICH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1236 AM EDT WED JUN 6 2007 NCZ012>014-030>032-VAZ070-080>082-087>094-096-060545- BERTIE NC-CHARLES CITY VA-CHESTERFIELD VA-CHOWAN NC-DINWIDDIE VA-GATES NC-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES CITY VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON NC-PERQUIMANS NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-YORK VA- 1236 AM EDT WED JUN 6 2007 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHCENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 5 MILES WEST OF PETERSBURG TO 21 MILES SOUTH OF RICH SQUARE...OR FROM 5 MILES WEST OF PETERSBURG TO 11 MILES NORTHEAST OF TARBORO...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... PETERSBURG NATIONAL BATTLLEFIELD AROUND 1245 AM EDT... NEW BOHEMIA AROUND 1250 AM EDT... SHILOH AROUND 1255 AM EDT... MENOLA AROUND 100 AM EDT... GARYSVILLE AROUND 105 AM EDT... POOR TOWN AROUND 110 AM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS AND FLOODING IN LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. GINGRICH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 148 AM EDT WED JUN 6 2007 NCZ014>017-030>032-102-VAZ084>086-090-091-093>100-060700- ACCOMACK VA-BERTIE NC-CAMDEN NC-CHESAPEAKE VA-CHOWAN NC-EASTERN CURRITUCK NC-GATES NC-GLOUCESTER VA-ISLE OF WIGHT VA-JAMES CITY VA-MATHEWS VA-MIDDLESEX VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-PASQUOTANK NC-PERQUIMANS NC-SUFFOLK VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-YORK VA- 148 AM EDT WED JUN 6 2007 ...STRONG THUNDERSTORMS MOVING THROUGH SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM GLOUCESTER COURTHOUSE TO 12 MILES SOUTHWEST OF EDENTON...OR FROM GLOUCESTER COURTHOUSE TO PLYMOUTH...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR... NORTH AROUND 155 AM EDT... BLAKES AROUND 200 AM EDT... MOON AROUND 205 AM EDT... SOUTH MILLS AROUND 210 AM EDT... WOODVILLE AROUND 215 AM EDT... NIXONTON AROUND 220 AM EDT... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS AND FLOODING IN LOW LYING AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. GINGRICH
The Norfolk radar (KAKQ), 71 km away, was scanning. The volume nearest the first event began at 06:06 UTC.
1 hail. Local standard time, as filed.
Nickle sized hail fell near Tunis.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38010.